Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 18, NWS San Angelo, TX

June 15, 2000Brown County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 15, 2000, 8:34 AM CDT for Brown County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2000, 8:34 AM CDT (13:34 UTC)
Expired
Jun 15, 2000, 11:35 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 151335
FFWSJT
TXC049-151635-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
834 AM CDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BROWN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1135 AM CDT

* AT AT 832 AM CDT...LAW ENFORCEMENT OFFICIALS REPORT FLOODING
  STILL OCCURRING IN THE CITY OF BROWNWOOD.

* ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED...WATER WILL REMAIN OVER
  CITY STREETS FOR SEVERAL HOURS.  MOTORISTS ARE URGED NOT TO DRIVE
  OVER FLOODED ROADS.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER
DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE AND THE ROAD UNDERNEATH MAY
NOT BE INTACT.

AM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 7:50 AM CDT, 44 minutes earlier.

Area forecast discussion, Jun 15, 7:50 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
750 AM CDT THU JUN 15 2000

UPDATED THE ZONES FOR PRECIPITATION COVERAGE AND CLOUD COVER.

.SJT...NONE.
22

In the hours before

Special weather statement, Jun 15, 5:36 AM CDT, 2 hours 58 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-151440-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
536 AM CDT THU JUN 15 2000

...THUNDERSTORMS ARE NOT EXPECTED ACROSS WEST CENTRAL TEXAS THIS
AFTERNOON OR TONIGHT...

SHOWERS AND THUNDERSTORMS ALONG A STALLED COLD FRONT WILL GRADUALLY
DISSIPATE LATER THIS MORNING.  AS LOW PRESSURE DEEPENS ACROSS WEST
TEXAS...SOUTHERLY WINDS WILL BRING A DRIER AND MORE STABLE
ATMOSPHERE TO THE AREA.  ALSO...A FAIRLY STRONG CAP IS EXPECTED TO
DEVELOP LATER THIS AFTERNOON.  THIS WILL HELP INHIBIT THUNDERSTORM
DEVELOPMENT ACROSS WEST CENTRAL TEXAS FOR THIS AFTERNOON AND TONIGHT.

SPOTTER ACTIVATION IS NOT ANTICIPATED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

20
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:14 AM CDTFlash Flood WarningSJTBrown3 hr
Jun 15, 3:20 AM CDTFlash Flood WarningSJTColeman3 hr
Jun 15, 5:16 AM CDTSevere Thunderstorm WarningSJTConcho59 min
Jun 15, 6:30 AM CDTFlash Flood WarningSJTCrockett3 hr
Jun 15, 6:51 AM CDTFlash Flood WarningSJTConcho3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.